1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

First ever insulin injection - please help!

Discussion in 'Type 1 Diabetes' started by Michelle6557, Oct 25, 2017.

  1. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    Really helpful thanks x
     
  2. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    Thanks for your support. I like the idea of finding somewhere a bit softer to inject. The bruising and marks are unexpected I must admit - i had no idea
     
  3. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,302
    Likes Received:
    8,226
    Trophy Points:
    298
    Hi @Michelle6557 - I'm not an insulin user, but from what I read, Absalagar, your insulin is "biosimilar" (explanation of biosimilar on this link: https://en.wikipedia.org/wiki/Biosimilar) to an insulin called Lantus.

    From time to time, posters have commented on Lantus stinging when they inject it. If that is of concern, it could be worthwhile having a chat about it with whomever prescribed it for you. They might suggest an alternative.
     
  4. DaftThoughts

    DaftThoughts LADA · Well-Known Member

    Messages:
    397
    Likes Received:
    613
    Trophy Points:
    133
    I don't have a whole lot to add to this topic that hasn't already been said.

    I use Toujeo, and it also can burn more than my other insulin. I inject both Toujeo and Novorapid into my belly, but I'm also fat and have a lot of belly, so there hasn't been a need to inject elsewhere (yet).

    One thing I do is lightly touch the needle to my skin. If it already hurts on top of the skin, I know I'll hit a nerve. If it doesn't hurt on the skin, 9 out of 10 times it doesn't hurt nor burn (as bad) when I inject. I don't know if this is because of my weight or not, but it's not uncommon for me to touch my belly with the needle in 5 different places before I find a spot that doesn't hurt.
     
    • Like Like x 1
  5. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    Thanks daftthoughts. I’m sure you’re not ‘fat’ as you say! I like the idea of testing with th needle for pain on the skin. Contact me anytime for a chat x
     
  6. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    Thanks again all.
    So... 3 days in I think I’ve managed 2 successful injections. I only on basal.
    Sadly there’s virtually no difference to my blood sugar readings-okay maybe about 20% down but certainly not where I wanted to be. I’ll give it until Monday morning and then speak to the nurse about whether or not we need to increase the dose.

    I just want to say that the support and sense of community on this forum is wonderful for a new starter like me. I’ve been a member for a couple of years since I was diagnosed with type one Butbecause I haven’t needed any medication until now, I have stayed in the background. It would be great to have some advice from anyone about the best places to look on this forum for support around the early days of injecting and understanding carb counting and adjusting to the lifestyle changes night I havd to face in the coming months with a move to bolus . Thanks a lot X
     
    • Like Like x 1
  7. Claire007

    Claire007 Type 1 · Well-Known Member

    Messages:
    166
    Likes Received:
    190
    Trophy Points:
    103
    It does sound like you need some fast acting insulin . The insulin you’re injecting at the moment is really to keep you steady and stable when you’re not eating, so in between meals.
    It shouldn’t hurt as much as it does either, only on occasion when you have hit a blood vessel. But I’ve never used the type of insulin you have nor the type of needle you’re using so it could be either or both!
    How high is your blood glucose at the moment?
     
  8. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    My fasting readings are between 12-17 and that is the same through the day. As I’m low carb, slim and my bs readings don’t change much during the day (probably due to my diet), the consultant wanted to start me on basal only to lower my background readings. She didn’t think I’d need bolus for quite a while. First step I guess is to get more basal.
    I’ve had a few lower readings since started on 2 units a night 4 nights ago but not enough.
    It may not help that I’m fighting a cold. !!
     
  9. Shiba Park

    Shiba Park Type 1 · Well-Known Member

    Messages:
    164
    Likes Received:
    132
    Trophy Points:
    83
    You might be onto something with this... I know nerves are most sensitive to changes, so by resting the needle on your skin before piercing the skin, perhaps the nerves are desensitised?

    Shiba.
     
    • Like Like x 1
  10. Michelle6557

    Michelle6557 Type 1 · Member

    Messages:
    22
    Likes Received:
    1
    Trophy Points:
    43
    My fasting readings are between 12-17 and that is the same through the day. As I’m low carb, slim and my bs readings don’t change much during the day (probably due to my diet), the consultant wanted to start me on basal only to lower my background readings. She didn’t think I’d need bolus for quite a while. First step I guess is to get more basal.
    I’ve had a few lower readings since started on 2 units a night 4 nights ago but not enough.
    It may not help that I’m fighting a cold. !!
     
  11. Robbieswan

    Robbieswan Type 1 · Well-Known Member

    Messages:
    405
    Likes Received:
    404
    Trophy Points:
    103
    For 4 days my levels were never below 16. Then one day it just happened. I don't understand the science but changed my eating habits and my body liked it.
     
  12. Karenchq

    Karenchq Type 1 · Well-Known Member

    Messages:
    84
    Likes Received:
    58
    Trophy Points:
    58
    When I first started to inject, my skin itched like crazy and it stung and caused bruising. After some time, it became less and less of a problem. Now I pinch up and rarely feel any stinging nor do I bruise to such a degree. Perhaps it was an allergic reaction that I was having. I am not a medical professional so can not speak as such, just noting my reactions. Your situation sounds similar to mine, so perhaps you will feel less sensation after your body gets adjusted to taking insulin. Like you, I am also very sensitive to small doses. My point being, I felt very overwhelmed at first with pain, bruising and discomfort, but that it does get better.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook